MAUDE Adverse Event Report: CONMED LARGO LARGE BONE HALL BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO LARGE BONE HALL BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 5071-129
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, (b)(4), large bone hall blade was being used on 12jan22 during an unknown procedure and ¿while using hall power osc saw the large bone blade broke and cracked on second blade¿.There was no injury or impact to the patient.The procedure was completed with a different blade.There was a 15 minute delay to the procedure.Further assessment found that the device did fragment and all pieces were retrieved with a hemostat.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 00507112900, large bone hall blade was being used on (b)(6) 2022 during an unknown procedure and ¿while using hall power osc saw the large bone blade broke and cracked on second blade¿.There was no injury or impact to the patient.The procedure was completed with a different blade.There was a 15 minute delay to the procedure.Further assessment found that the device did fragment and all pieces were retrieved with a hemostat.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of blade breaking and fragmenting is confirmed based on device evaluation.Customer complaint of the large bone blade broke and cracked on second blade was confirmed.Visual examination of returned, used, item 00507112900, qty of two (2) found that the blades broken at the center of the teeth.Broke piece for one of the blades was not returned for the evaluation.Examination could not find any discrepancies with blade tooth profile.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Conmed encourages the inspection and/or test of all medical equipment prior to use to ensure all devices are functioning as expected.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
LARGE BONE HALL BLADE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13506270
Report Number1017294-2022-00022
Device Sequence Number14463047
Product Code GFA
UDI-Device Identifier10845854003770
UDI-Public(01)10845854003770(17)260906(30)1(10)1191976
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Model Number5071-129
Device Catalogue Number00507112900
Device Lot Number1191976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic